J Rheum Dis.  2011 Dec;18(4):288-291. 10.4078/jrd.2011.18.4.288.

A Case of Angiotensin Converting Enzyme Inhibitor-Induced Systemic Lupus Erythematosus

Affiliations
  • 1Department of Internal Medicine, Wallace Memorial Baptist Hospital, Busan, Korea. choong@wmbh.co.kr

Abstract

Drug-induced lupus erythematosus is defined as a lupus-like syndrome related to continuous drug exposure which resolves after discontinuation of the offending drug. Here we report a case of a 70-year-old man who developed drug-induced lupus erythematosus after receiving angiotensin converting enzyme inhibitor medication for unstable angina pectoris, for 5 years. He was hospitalized with arthralgia, edema, and newly developed pleural effusion. The serum analysis revealed an elevated level of antinuclear antibody and antihistone antibody. After discontinuation of angiotensin converting enzyme inhibitor and receiving a course of prednisolone treatment, his symptoms and pleural effusion improved. To the best of our knowledge, this is, the first case report of angiotensin converting enzyme inhibitor-induced systemic lupus erythematosus in Korea.

Keyword

Systemic lupus erythematosus; ACE inhibitor; Drug
Full Text Links
  • JRD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr